Pennsylvania, 2012High Wind in Pennsylvania, March 3, 2012
March 3, 2012 · NWS CLE · 3 events in 3 counties and zones
An area of strong low pressure moved northeast across the Central Great Lakes during the evening hours of March 2nd. A cold front trailing the low swept east across the region.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $17,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An area of strong low pressure moved northeast across the Central Great Lakes during the evening hours of March 2nd. A cold front trailing the low swept east across the region. Damaging winds occurred along and behind the front. Wind gusts to 60 mph were reported at some locations. Several trees and limbs were downed across Erie and Crawford Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Mar 2, 11:51 PM EST, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 2, 11:51 PM EST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1151 PM EST FRI MAR 2 2012
.SYNOPSIS...
A DEEPENING AREA OF LOW PRESSURE OVER SOUTHERN MICHIGAN WILL MOVE
TO ONTARIO LATE TONIGHT. THE LOW WILL MOVE INTO QUEBEC ON
SATURDAY. A COLD FRONT ASSOCIATED WITH THE LOW WILL MOVE ACROSS
THE LOCAL AREA LATER TONIGHT. ANOTHER COLD FRONT WILL SAG SOUTH
ACROSS THE REGION ON SUNDAY. HIGH PRESSURE WILL MOVE ACROSS THE
UPPER OHIO VALLEY MONDAY INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
CONCERN FOR THE REMAINDER OF THE NIGHT IS THE WIND 45 KNOT+ WIND
IS NOW REACHING THE I-75 CORRIDOR. THESE STRONG WINDS WILL
OVERSPREAD THE REST OF THE AREA OVERNIGHT. LOW STILL HAS SOME
DEEPENING TO DO. WINDS SHOULD DIE DOWN SOME TOWARD MORNING...BUT
LIKELY REMAIN AT ADVISORY LEVELS/46-57 MPH/ THROUGH THE DAY
SATURDAY.TEMPS STILL ON THE RISE UNTIL THE COLD FRONT PASSES.
STILL LOOKING AT 30S FOR LOWS TONIGHT.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
THE SURFACE LOW WILL PASS TO THE NORTH ON SATURDAY. MAY STILL NEED
A WIND ADVISORY THROUGH SATURDAY. WILL LIKELY SEE A LOT OF
CLOUDINESS BUT CHANCES FOR COLD AIR ADVECTION SHOWERS SHOULD BE
MAINLY CONFINED TO THE NE 1/2 OF THE AREA. EVEN COLDER ARRIVES
SATURDAY NIGHT INTO SUNDAY AS ANOTHER COLD FRONT SAGS ACROSS THE
AREA. EXPECT TO SEE SOME LAKE EFFECT SNOW SHOWERS ALTHOUGH NO BIG
ACCUMS EXPECTED AT THIS TIME. INLAND AREAS COULD SEE LAKE EFFECT
ACTIVITY FROM LAKE MICHIGAN SO WILL NEED LIKELY POPS MOST OF THE
AREA SATURDAY NIGHT. LAKE EFFECT ACTIVITY WILL CONTINUE INTO
SUNDAY BUT A SURFACE RIDGE WILL MOVE ACROSS THE LOCAL AREA ON
MONDAY. THIS WILL RESULT IN THE RETURN OF DRY WEATHER AND SLIGHTLY
WARMER READINGS. THE TEMPS OVER THE WEEKEND WILL AVERAGE A GOOD 10
DEGREES BELOW NORMAL MOST AREAS.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE LONG RANGE MODELS START OUT IN AGREEMENT ON TUE THEN COME TO
GREATLY DIVERGE BY FRI. THE GFS MAINTAINS A RELATIVELY WARM PATTERN
WHILE THE ECMWF BRINGS ARCTIC AIR OVER THE AREA FRI. THEREFORE THERE
IS QUITE A BIT OF UNCERTAINTY IN THE FORECAST FOR THU AND FRI DUE TO
THE MODEL DIFFERENCES.
TUE STILL LOOKS TO BE A DAY OF MODERATING TEMPS WITH DRY CONDITIONS.
MOISTURE AND EVEN WARMER TEMPS ARE ON TRACK FOR WED. RIGHT NOW
GENERAL AGREEMENT IS THAT SHRA THREAT SHOULD HOLD OFF UNTIL WED
NIGHT. FOR THU...COLD FRONT SHOULD MOVE NEAR OR ACROSS THE AREA SO
WILL MAINTAIN A CHANCE FOR SHRA AND THERE COULD EVEN BE TSRA BUT FOR
NOW WILL JUST MENTION SHRA. FORECAST FOR FRI WILL LARGELY BE BASED
ON GENERAL CONSENSUS AMONG SURROUNDING FORECAST OFFICES.
&&
.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
DEEP LOW PRESSURE MOVING ONTO LAKE HURON WILL CONTINUE NORTHEAST
OVERNIGHT. A COLD FRONT EXTENDING SOUTH FROM THE LOW THROUGH NORTH
CENTRAL OHIO WILL CONTINUE QUICKLY EAST OVERNIGHT. WINDS BEHIND
THE FRONT ARE GENERALLY 20 TO 30 KNOTS WITH GUSTS 30 TO 45 KTS AND
PEAK GUSTS NEAR 50 KTS. WINDS WILL BE STRONGEST IN VICINITY OF THE
FRONT. TOWARDS MORNING WINDS WILL BE AT A RELATIVE MINIMUM
SUSTAINED AROUNF 20 KTS GUSTING NEAR 30 KTS. WINDS WILL INCREASE
AGAIN THROUGH THE MORNING WITH GUSTS AGAIN IN THE 40 KNOT RANGE.
WINDS WILL TAPER OFF SATURDAY EVENING. A SWATH OF MVFR CIGS HAS
MOVED INTO THE WESTERN HALF OF THE AREA. THIS DECK WILL MOVE EAST
ACROSS THE REMAINDER OF THE AREA QUICKLY. THERE IS CLEARING BEHIND
THIS STRATUS DECK HOWEVER MODELS BRING ANOTHER SWATH OF LOW LEVEL
MOISTURE IN DURING THE MORNING HOURS SATURDAY. EXPECT CIGS
GENERALLY MVFR.
OUTLOOK...NON VFR CONDITIONS IN SNOW SHOWERS SUNDAY INTO
MONDAY...ESPECIALLY IN THE SNOWBELT...THEN VFR TUE INTO WED.
&&
.MARINE...
A LOW PRESSURE SYSTEM LOCATED OVER WESTERN ILLINOIS WILL RAPIDLY
DEEPEN AS IT TRACKS NORTHEAST TO LAKE HURON OVERNIGHT. THIS SYSTEM
WILL PULL A COLD FRONT EAST ACROSS LAKE ERIE TONIGHT WITH WINDS
INCREASING TO GALE FORCE ACROSS THE WHOLE LAKE. SOUTHWEST TO
WESTERLY GALES OF 40 KNOTS WILL DEVELOP ON THE WESTERN HALF OF THE
LAKE WITH 40 TO 45 KNOT GALES ON THE EAST HALF OF THE LAKE. HIGHER
GUSTS TO NEAR 50 KNOTS ARE POSSIBLE. THE STRONG WINDS WILL ALSO
RESULT IN FALLING WATER LEVELS ON THE WESTERN BASIN OF LAKE ERIE AND
A LOW WATER ADVISORY WILL BE ISSUED FOR THE WESTERN BASIN. WATER
LEVELS WILL FALL BELOW THE CRITICAL MARK BY AROUND 2 AM AND BOTTOM
OUT BY AROUND 8 AM SATURDAY. WATER LEVELS ARE EXPECTED TO FALL TO
ABOUT 2 AND A HALF FEET BELOW THE CRITICAL MARK FOR SAFE NAVIGATION
BY SATURDAY MORNING. WESTERLY WINDS ON LAKE ERIE WILL REMAIN STRONG
ON SATURDAY AS COLD ADVECTION INCREASES...GRADUALLY DIMINISHING
THROUGH LATE AFTERNOON INTO THE EVENING.
A TROUGH WILL LINGER OVER THE LAKE ON SUNDAY WITH HIGH PRESSURE
BUILDING OVER THE CENTRAL GREAT LAKES ON MONDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HIGH WIND WARNING UNTIL 10 AM EST SATURDAY FOR OHZ010>014-
020>023-031>033-089.
WIND ADVISORY UNTIL 7 AM EST SATURDAY FOR OHZ036>038-047.
HIGH WIND WARNING UNTIL 7 AM EST SATURDAY FOR OHZ003-006>009-
017>019-027>030.
PA...HIGH WIND WARNING UNTIL 10 AM EST SATURDAY FOR PAZ001>003.
MARINE...GALE WARNING UNTIL 10 PM EST SATURDAY FOR LEZ061-142>149-
162>169.
LOW WATER ADVISORY UNTIL 4 PM EST SATURDAY FOR LEZ142-143-162-
163.
&&
SYNOPSIS...KUBINA
NEAR TERM...KUBINA/OUDEMAN
SHORT TERM...KUBINA
LONG TERM...ADAMS
AVIATION...TK
MARINE...KECHazardous weather outlook, Mar 2, 3:42 PM EST, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
342 PM EST FRI MAR 2 2012
OHZ010-020>022-031>033-032045-
LORAIN-MEDINA-SUMMIT-PORTAGE-WAYNE-STARK-MAHONING-
342 PM EST FRI MAR 2 2012
...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
OHZ036>038-047-032045-
MARION-MORROW-HOLMES-KNOX-
342 PM EST FRI MAR 2 2012
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHEAST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
OHZ003-006>009-017>019-027>030-032045-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-
342 PM EST FRI MAR 2 2012
...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO AND
NORTHWEST OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
OHZ011>014-023-089-PAZ001>003-032045-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-TRUMBULL-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
342 PM EST FRI MAR 2 2012
...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
LEZ142-143-162-163-032045-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
342 PM EST FRI MAR 2 2012
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST
SATURDAY...
...LOW WATER ADVISORY IN EFFECT FROM 1 AM TO 4 PM EST SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
LOW WATER ADVISORY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
LOW WATER ADVISORY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
LEZ061-144>149-164>169-032045-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
342 PM EST FRI MAR 2 2012
...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 10 PM EST
SATURDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
High Wind, Crawford
- When
- March 3, 1:00 AM EST
- Where
- Crawford forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 41.685, -80.106 (the zone’s center; the record gives no point)
High winds downed a tree near Cambridge Springs.
High Wind, Southern Erie
- When
- March 3, 3:00 AM EST
- Where
- Southern Erie forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.118, -80.098 (the zone’s center; the record gives no point)
High winds downed a tree and a utility line.
High Wind, Northern Erie
- When
- March 3, 3:00 AM EST
- Where
- Northern Erie forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 42.118, -80.098 (the zone’s center; the record gives no point)
High winds downed a utility pole.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Avalanche in Utah, March 3, 20121 death · 1 event
- High Wind in New York, March 3, 2012$240,000 · 60 kt wind · 9 events
- Tornado and Flash Flooding in Florida, March 3 to 4, 2012$19,000 · EF0 · 37 events
- High Wind in New York, March 3, 2012$75,000 · 54 kt wind · 3 events
- Seiche in New York, March 3, 2012$20,000 · 3 events
- Damaging Winds in Georgia, March 3, 2012$3,000 · 50 kt wind · 14 events
- Hail and Damaging Winds in Georgia, March 3, 2012$13,000 · 1 in hail · 7 events
- High Wind in Montana, March 3, 201257 kt wind · 7 events
- High Wind in Wyoming, March 3, 201261 kt wind · 5 events
- Strong Wind in Pennsylvania, March 3, 2012$2,000 · 5 events
- Hail and Damaging Winds in South Carolina, March 3, 2012$10,000 · 1 in hail · 4 events
- Damaging Winds in South Carolina, March 3, 2012$4,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 372454, 372455, 372460.